Arizona, 2006Hail in Arizona, August 9, 2006
August 9, 2006 · NWS TWC · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Aug 9, 2:03 PM MST, 3 hours 16 minutes earlier.
Area forecast discussion, Aug 9, 2:03 PM MST, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
203 PM MST WED AUG 9 2006
.SYNOPSIS...A DISTURBANCE MOVING NORTH THROUGH NORTHERN SONORA
MEXICO INTO SOUTH CENTRAL ARIZONA THIS AFTERNOON AND EVENING WILL
RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS...SOME OF WHICH MAY
PRODUCE HEAVY RAINFALL. ANOTHER ACTIVE DAY IS ON TRACK FOR FRIDAY AS
SOUTHEAST ARIZONA RESIDES IN A FAVORABLE AREA OF LIFT ALOFT.
OTHERWISE...A LOW PRESSURE TROUGH MOVING OVER THE WEST COAST WILL
TURN THE FLOW MORE WESTERLY BEGINNING LATE FRIDAY. THIS WILL
SLIGHTLY LOWER THUNDERSTORM CHANCES OVER THE WEEKEND.
&&
.DISCUSSION...IT IS GOING TO BE A MODERATELY ACTIVE 36 TO 48 HOURS
ACROSS SOUTHEAST ARIZONA AS THE UPPER DEFORMATION AREA EXTENDING
FROM THE FOUR CORNERS TO THE NORTHERN BAJA BECOMES RE-ORIENTED
TONIGHT...AND THEN FORMS AN UPPER HIGH CENTERED OVER NEW MEXICO.
AS OF 200 PM MST... THE KEMX RADAR IMAGERY INDICATED SCATTERED
SHOWERS AND THUNDERSTORMS DEVELOPING OVER SANTA CRUZ COUNTY. THIS ON
THE NORTHERN PERIPHERY OF AN UPPER DISTURBANCE WHICH IS NOW LOCATED
IN NORTHERN SONORA MEXICO.
AMAZINGLY...THE 12Z KTUS SOUNDING INDICATED THAT THE BOUNDARY LAYER
WAS NOT AS COOLED/WORKED OVER AS PREVIOUSLY THOUGHT...BUT STILL
MOIST IN THE LOW TO MID LEVELS WITH A PRECIPITABLE WATER VALUE OF
1.64 INCHES. MOISTURE DEEPER THE FURTHER WEST AS THE 12 KPSR AND
K1Y7/YUMA/ SOUNDINGS DEPICTED PWATER VALUES OF 2.00 AND 1.93 INCHES
RESPECTIVELY. IN ADDITION TO THIS MOISTURE...THE 12Z KTUS SOUNDING
INDICATED A WEAK TO MODERATE AMOUNT OF UNIDIRECTIONAL SHEAR IN THE
MID-LEVELS. THIS SHOULD HELP ORGANIZE THE THUNDERSTORMS THAT DO
DEVELOP AHEAD OF THE UPPER DISTURBANCE. THE GOES PRECIPITABLE WATER
IMAGERY INDICATED DRY AIR ALOFT IN FAR ERN AZ AND NM AVAILABLE FOR
ENTRAINMENT INCREASING THE POSSIBILITY OF STRONGER DOWNDRAFTS. GIVEN
ALL OF THIS...THE MAIN THREAT FROM THE STRONGEST STORMS WILL BE WET
MICROBURSTS WHICH WILL RESULT IN WINDS GUST OVER 50 MPH AND VERY
HEAVY RAIN. A FEW STORMS COULD PRODUCE RAINFALL AMOUNTS BETWEEN ONE
AND TWO INCHES AND WITH THE GROUND STILL SATURATED FROM PREVIOUS
RAIN EVENTS OF THE PAST 10 DAYS...THE POTENTIAL FOR FLASH FLOODING
IS A BIT HIGHER THAN NORMAL.
THE 12Z GFS INDICATED A BLOB OF 300 MB OMEGA ASSOCIATED WITH AN AREA
OF UPPER DIFFLUENCE ON THE WESTERN PERIPHERY OF THE UPPER HIGH
BECOMING ESTABLISHED TO OUR EAST THURSDAY AFTERNOON. THIS IN
COMBINATION WITH THE MOISTURE ALREADY PRESENT ACROSS THE REGION
SHOULD RESULT IN ANOTHER ACTIVE DAY THURSDAY.
&&
.AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER
AT KTUS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...NONE.
&&
WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 9, 12:16 PM MST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TUCSON AZ
1215 AM MST WED AUG 9 2006
AZZ019-029>035-101400-
NORTHERN GREENLEE COUNTY-SOUTHEAST PINAL COUNTY-
UPPER GILA RIVER VALLEY-WESTERN PIMA COUNTY-TOHONO OODHAM NATION-
TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY-COCHISE COUNTY-
1215 PM MST WED AUG 9 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARIZONA AND SOUTHEAST ARIZONA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SUFFICIENT MOISTURE IS PRESENT AND COMBINED WITH DAYTIME HEATING AND
A DISTURBANCE ALOFT...EXPECT ANOTHER ACTIVE AFTERNOON AND EVENING
ACROSS SOUTHEAST ARIZONA. MAIN THREAT FROM THE STRONGEST STORMS WILL
BE WET MICROBURSTS WHICH WILL RESULT IN WINDS GUST OVER 50 MPH AND
VERY HEAVY RAIN. A FEW STORMS COULD PRODUCE RAINFALL AMOUNTS BETWEEN
ONE AND TWO INCHES AND WITH THE GROUND STILL SATURATED FROM PREVIOUS
RAIN EVENTS OF THE PAST 10 DAYS...THE POTENTIAL FOR FLASH FLOODING
IS A BIT HIGHER THAN NORMAL. STORMS WILL BE DECREASING IN AREAL
COVERAGE AND INTENSITY LATE TONIGHT INTO EARLY THURSDAY MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE ATMOSPHERE WILL REMAIN MOIST AND UNSTABLE FOR A CONTINUED DAILY
CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. PRIMARY THREAT
DURING THIS PERIOD WILL BE HEAVY RAIN THAT COULD LEAD TO FLASH
FLOODING. THERE WILL ALSO BE DAILY CHANCES OF LOCALIZED WIND GUSTS
IN EXCESS OF 50 MPH.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Hail, Cochise
- When
- August 9, 5:19 PM MST to 5:25 PM MST
- Where
- Cochise County, 5 mi ESE of Sierra Vista
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 31.517, -110.217
A severe thunderstorm near the City of Sierra Vista produced one inch hail (1.00).
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Oklahoma, August 9 to 10, 20061 death · 25 events
- Heat in Arkansas, August 9 to 10, 20061 death · 7 events
- Hail and Damaging Winds in North Dakota, August 9, 2006$9.1 million · 1.75 in hail · 19 events
- Damaging Wind in Mississippi, August 9, 2006$400,000 · 60 kt wind · 1 event
- Lightning Strike in Mississippi, August 9, 2006$300,000 · 1 event
- Lightning Strike in North Dakota, August 9, 2006$250,000 · 1 event
- Lightning Strike in Mississippi, August 9, 2006$200,000 · 1 event
- Lightning Strike in Florida, August 9, 20066 injured · 1 event
- Lightning Strike in Louisiana, August 9, 2006$70,000 · 1 event
- Damaging Winds in Nebraska, August 9 to 10, 2006$55,000 · 56 kt wind · 6 events
- Damaging Wind in Florida, August 9, 2006$50,000 · 70 kt wind · 1 event
- Lightning Strike in Alabama, August 9, 2006$40,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5529479.